Houston Methodist. Leading Medicine

Ankle FAQ

Question:

I began taking a medication for my very sore back. Every time I try to cut down, I feel achy and miserable. I never imagined my doctor would give me a drug that would be addictive.

Answer:

Although only your doctor will be able to tell you for sure, it doesn't sound like an addiction but, rather, that you've become dependent on the medication. The difference between the two is that if you have an addiction, you have to have the medication right now, immediately. You need it and you miss it when you don't have it. Obtaining the drug and administering it is just as important in the high.

For people who are dependant, they have a physical need for the drug. Their pain gets worse if the medication in their system is lowered and they may develop signs like a runny nose or muscle aches. These are physical signs.

The best thing to do is to go see your doctor and discuss your concerns. Mark J. Edlund et al. Risk factors for clinically recognized opioid abuse and dependence among veterans using opioids for chronic non-cancer pain. In Pain. June 2007. Vol. 129. No. 3. Pp. 355-363.

*Disclaimer:* The information contained herein is compiled from a variety of sources. It may not be complete or timely. It does not cover all diseases, physical conditions, ailments or treatments. The information should NOT be used in place of visit with your healthcare provider, nor should you disregard the advice of your health care provider because of any information you read in this topic.
All content provided by eORTHOPOD® is a registered trademark of Medical Multimedia Group, L.L.C.. Content is the sole property of Medical Multimedia Group, LLC and used herein by permission.

Our Specialties

Where Does It Hurt?

Our Locations

  Follow Us

Follow us on Facebook Follow us on YouTube
Follow us on Twitter